MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ADVANIX? BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION ADVANIX? BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00534280
Medical Device Problem Codes Break (1069); Difficult or Delayed Positioning (1157); Use of Device Problem (1670); Material Deformation (2976); Adverse Event Without Identified Device or Use Problem (2993); Positioning Problem (3009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/28/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that an advanix rx biliary preloaded db stent was to be implanted in the common bile duct to treat a stenosis of upper common bile duct during an endoscopic retrograde cholangiopancreatography procedure (ercp) performed on (b)(6) 2025.During the procedure, it was difficult to deploy the stent.The sheath of the advancer was pulled to deploy; however, the position of the stent was stuck with the other one.The stent was removed with the snare.The device was intended to be pre-installed and deployed again; however, it was noted that the sheath was wrinkled.Another of the same device was then used to complete the procedure.There were no patient complications reported as a result of this event and the patient condition after the procedure was reported to be stable.Note: it was reported that the barb flap cover was not used to insert the device through the biopsy cap.Per the advanix biliary stent with naviflex rx delivery system instructions for use (ifu), "slide the stent barb cover over the trailing barb, to assist with stent introduction into the scope." the physician did not follow the steps cited in the ifu.Note: this complaint has been deemed mdr reportable event based on the investigation result which revealed that the guide catheter was detached.Please see block h11 for the full investigation details.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures the reportable investigation finding of guide catheter detached.Block h11: advanix biliary stent with naviflex delivery system was received for analysis.Visual inspection of the returned device found the pull wire was dislodged and bent, the guide catheter was bent and detached, and the push catheter suture hole was torn.No other problems were noted with the stent and delivery system.Product analysis confirmed the reported events of stent difficult to deploy and pull wire kinked.However, the reported event of stent difficult to position was unable to be confirmed as this event happened during the procedure.Taking all available information into consideration, the investigation concluded that the observed events were most likely due to the pressure when trying to deploy the stent, which may have been due to the physician's technique or tortuosity of the procedure.The observed events of guide catheter bent and detached were most likely due to a result of the device being pulled with too much force, which may have been due to the tortuosity of the procedure which made the device to be in a position in which it was hard to pull the guide catheter and by the force applied to it.On the other hand, the cause of the reported events of stent difficult to position and additional device required cannot be established as these events happened during the procedure and without proper evaluation of the device.Therefore, the most probable cause of the reported event is adverse event related to procedure.A product labeling review identified that the device was used in a manner inconsistent with the ifu (instructions for use) / product label.It was reported that the barb flap cover was not used to insert the device through the biopsy cap and the ifu states "slide the stent barb cover over the trailing barb, to assist with stent introduction into the scope.".

Brand Name
ADVANIX? BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key23346619
Report Number3005099803-2025-05268
Device Sequence Number9461197
Product Code FGE
UDI-Device Identifier08714729787372
UDI-Public(01)08714729787372(17)260307(10)33579684
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K203162
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/07/2026
Device Model NumberM00534280
Device Catalogue NumberM00534280
Device Lot Number0033579684
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/29/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/25/2025
Initial Report FDA Received Date10/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/07/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age85 YR
Patient SexMale
Patient Weight56 KG